Hail, Montgomery
- When
- March 11, 9:10 PM CST
- Where
- Montgomery County, 0.9 mi NW of Caddo Gap
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.410, -93.630
A small complex of thunderstorms developed along and ahead of a cold front which swept across the state during the evening hours on the 11th. Large hail was the main impact with this system.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A small complex of thunderstorms developed along and ahead of a cold front which swept across the state during the evening hours on the 11th. Large hail was the main impact with this system.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 11, 5:16 PM CST, 3 hours 54 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 516 PM CST Sat Mar 11 2023 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 217 PM CST Sat Mar 11 2023 Nearly a 30 degree spread in temperature across the state this afternoon as of 2 PM. Warm, moist air will remain largely confined to southern parts of the state through tonight with temperatures in the 40s/50s noted elsewhere. Sfc warm front will be in place across southern Arkansas tonight ahead of a sfc low expected to move eastward along the Red River. A trailing cold front will eventually clear the area by Sunday morning. By later this evening as an H500 shortwave approaches from the west, isolated storms are expected to develop from southeast Oklahoma into southwest Arkansas. This activity is expected to reside north of the warm front, limiting the extent of severe weather hazards. Elevated instability and sufficient deep layer shear will initially contribute to a primarily large hail threat across W/SW Arkansas. Activity is expected to move ESE through the late evening/overnight hours. The latest CAM data indicates storm mode transitioning from isolated supercells to a line of storms by midnight across S/SE Arkansas. This could lead to an eventual damaging wind threat across S/SE portions of the state. Precip will come to an end on Sunday, with perhaps some lingering light rain into the morning hours. Mid-level flow will turn out of the NW and strong sfc ridging will spill into the state from the north. This will provide the possibility for a freeze across northern Arkansas Monday morning, and again on Tuesday. && .LONG TERM... (Monday Night through next Saturday) Issued at 217 PM CST Sat Mar 11 2023 Dry conditions are forecast Monday evening through early Thursday as surface high pressure shifts eastward across the region. Temps Tuesday morning are forecast in the upper 20s to mid 30s, with favorable conditions for frost to develop across much of the state. Temps will gradually warm, from highs in the 50s Tuesday to highs in the 60s/70s Thursday. By midweek, southerly flow will set up and begin to return warmer air and Gulf moisture to the southern states. A storm system will develop and move ENE across the central Plains, returning rain chances early Thursday, as a warm front lifts north across the forecast area. Showers and storms are forecast through early Friday as the storm system tracks into the Great Lakes region and the trailing cold front sweeps across the state. By Friday night, behind the cold front, temperatures will drop to the 20s and 30s, with highs Saturday in the 40s/50s. && .AVIATION... (00Z TAFS) Issued at 513 PM CST Sat Mar 11 2023 Some areas of DZ and low CIGs continue across central to NRN AR early this Sat evening. This will give way to SHRA/TSRA developing later this evening into the overnight hrs...which will drop SE from ERN OK into central to SERN AR. Expect LOW CIGS/VIS to persist into the morning hrs behind this convection...before gradual improvements Sun afternoon. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 44 57 34 51 / 80 0 0 0 Camden AR 51 61 40 58 / 90 30 0 0 Harrison AR 38 51 27 46 / 60 0 0 0 Hot Springs AR 47 60 37 56 / 90 10 0 0 Little Rock AR 48 60 38 55 / 80 10 0 0 Monticello AR 53 60 40 56 / 90 40 0 0 Mount Ida AR 45 60 35 56 / 90 10 0 0 Mountain Home AR 40 53 29 48 / 60 0 0 0 Newport AR 45 55 33 49 / 90 0 0 0 Pine Bluff AR 50 59 38 54 / 90 20 0 0 Russellville AR 44 60 34 54 / 70 0 0 0 Searcy AR 43 58 33 52 / 80 10 0 0 Stuttgart AR 49 57 37 52 / 90 20 0 0 && .LZK WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...67 LONG TERM....71 AVIATION...62
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 239 PM CST Sat Mar 11 2023 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-121100- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 239 PM CST Sat Mar 11 2023 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...This Afternoon and Tonight Showers and thunderstorms will be possible later today and tonight. Some of the storms could become severe ahead of a cold front. The primary threats will be large hail and damaging wind gusts. The tornado potential will be low. Heavy downpours could result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday The potential for a frost and/or freeze is becoming more likely Monday through Wednesday mornings across roughly the northern half of Arkansas. Another frost and/or freeze potential will be possible Friday morning over the northwestern half of the state. Chances for showers and storms return Thursday and Friday. .Spotter Information Statement... Spotter activation may be needed tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 67
Special Weather Statement
National Weather Service Little Rock AR
854 PM CST Sat Mar 11 2023
ARZ031-032-120345-
Faulkner AR-Conway AR-
854 PM CST Sat Mar 11 2023
...A strong thunderstorm will impact portions of southeastern Conway
and northern Faulkner Counties through 945 PM CST...
At 854 PM CST, Doppler radar was tracking a strong thunderstorm over
Hill Creek, or 10 miles east of Morrilton, moving east at 30 mph.
HAZARD...Half inch hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Conway... Greenbrier...
Wooster... Guy...
Enola... Twin Groves...
Menifee... Bethlehem...
Mallet Town... Hill Creek...
Springhill... Springfield...
Woolly Hollow State Park... Solgohachia...
Plumerville... Holland...
Barney... Martinville...
Mt Olive in Conway County... Enders...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3517 9218 3510 9262 3511 9263 3527 9268
3537 9231 3536 9224
TIME...MOT...LOC 0254Z 256DEG 25KT 3521 9257
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH
56The Western Arkansas radar (KSRX), 119 km away, was scanning. The volume nearest the first event began at 03:09 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2023Every state in 2023This day in weather historyWarnings in Arkansas, March 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1088143, 1088144, 1088145, 1088146.